Couldn't find what you looking for?

TRY OUR SEARCH!

I'm on Effexor and slowly weaning off. I want to see it BANNED. How can I help. Last week was Hell for me.

Loading...

Hello,

thank you for posting this - my doc is thinking about switching me from Seroxat (which I think works perfectly fine for me, given few minor side effects) to Effexor. Now, everything I've read on here almost screams that is a bad idea, so if you could please share your experience both on the medication and now while you're weaning off, it would help me a great deal. if nothing, it would be easier to for you to get everything off your mind and perhaps help someone else too who is going through similar situation,

Wish you all the best,

Nicole

Reply

Loading...


Everyone's story is unique and everyone's chemical make-up is as well. Here is what I did. I was on Zoloft, but had not been to counseling in 3 years. Things were getting worse, anger, irritability, depression, anxiety/panic attacks. I went back to my Dr. who is a general practitioner. Based upon my symptoms, and my computerized history, he prescribed Effexor. Initial dosage 75mg. This was an Air Force physician. I'm retired. I'm also being treated for back Arthritis. He seemed rushed, bothered, and I decided to switch to VA- Veterans Affairs for all my healthcare. I was on 75 mg about 60 days. A low dosage and a short-time. My VA psychiatrist, since Effexor was helping about 2/3 worth, decided to up it to 150 mg. After 8 days the side-effects started. First let me say, I did no research before taking, I just wanted relief and trusted my doctor. Symptoms included:
Irritability, nervousness, annoyed, decreased appetite, insomnia (3-4 hrs of sleep), tremors, chills, no focus for my homework, the two worst symptoms: Tinnitus (ringing in ears increased tremendously) and Musical Hallucinations started. Never had hallucinations before, very scary. Back to VA Psychiatrist 7 days after living with these side-effects. Oh yeah, last symptom was energy, I was moving too fast and couldn't stop. I dropped sugar and broke a dish, brushed my hair so fast hairbrush hit my eyelid and blackened my eye. Psychiatrist said I was in "Manic" mode. Even after 5 days of decreased dosage I'm still in manic mode. She said this drug wasn't for me. So, she dropped it from 150mg to 75 mg, because it has really bad withdrawal symptoms so it's not safe to stop suddenly. First day of dropping it, after 5 hours, I took a nap because I'm not sleeping, I woke from the most VIVID Intense Scary Nightmare of my Life. Took me 30 minutes to calm down. THat night I had 3 more of those nightmares. Even woke from one with a "Yelp" my cat came over to me and sat next to my head, on my hand, licked it and didn't move for 3 hours, which is unlike her. THank God for amazing animals. I'm guessing nightmares is a withdrawal symptom. So now, on 75 mg I have nightmares, weak upper leg muscles,shaking, strange smells, strange taste in mouth, dropping things, worsened short-term memory, and Vertigo (I hate Vertigo) itching head/hands like crazy, still no sleep,

My concern is 1st No general practitioner should prescribe antidepressants, a Psychiatrist should diagnose an individual and they should be the only one's prescribing. Second, I researching the internet, there are lawsuits against Effexor, the horror stories I've read, much MUCH worst than mine, and even the FDA has a Warning and Black Box warning on this medication. If these side-effects and withdrawals are so BAD, why is the drug on the market. BAN it, come up with something less harsh on the body. Does it affect everyone like this, NO because everyone's different, but for those it does, and it's TOO MANY people, it's like living in HELL.

Judy A. Redmond

I'm Filing a MEDWATCH with the FDA


Look at my story, Low-Dosage, Less than 3 months and all the symptoms. Imagine those on it for 1- 5 years or longer. Suicidal issues, hospitalization for withdrawals, etc....

Nasty Drug!

 ***this post is edited by moderator *** *** private e-mails not allowed*** Please read our Terms of Use

Reply

Loading...


Thank you for sharing your story, it's really something I didn't expect that antidepressant would cause! Oh, and I definitely agree with you, no general practitioner should be allowed to prescribe antidepressants - mine put me on Zoloft, same as you, and I was on it for a good half a year or so. When I finally went and saw the psychiatrist he just switched me to Prozac, no weaning off 100 mg Zoloft, nothing. The suicidal thoughts I had then are the problem I'm still fighting with now, like I said, my new psych has me on Seroxat, and oddly enough - when I finally felt better like the AD started working, she also said I'm in manic phase, probably due to high dosage. So, one thing I know for sure is I'll try all I can to stay away from Effexor, but it seems that too large dose of each of these meds actually causes you to become manic.
Reply

Loading...